Alert archive / Wyoming / Flash Flood Warnings in 2013
Flash Flood Warning 8, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 4, 2013, 5:24 PM MDT for Fremont County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2013, 5:24 PM MDT (23:24 UTC)
- Expired
- Jul 4, 2013, 9:30 PM MDT
- In force
- 4 hr
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 72 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2638 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
781 WGUS55 KRIW 042324 FFWRIW WYC013-050330- /O.NEW.KRIW.FF.W.0008.130704T2324Z-130705T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 524 PM MDT THU JUL 4 2013 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL FREMONT COUNTY IN CENTRAL WYOMING... * UNTIL 930 PM MDT * AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAS ALREADY FALLEN ACROSS THE AREA. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LOST CABIN...LOST CABIN GAS PLANT...LYSITE...MONETA AND U.S. HWY 20/26 MILE MARKER 70. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...LYSITE CREEK...BRIDGER CREEK...EAST FORK LYSITE CREEK...COTTONWOOD CREEK...SOUTH BRIDGER CREEK...SIOUX CREEK...SNYDER CREEK...SCHOENING CREEK...EAST FORK DRY CREEK...BADWATER CREEK...DOLUS CREEK...SOUTH FORK BADWATER CREEK...SAND CREEK...SOUTH FORK SAND CREEK...ALKALI CREEK...POISON CREEK...DEER CREEK...STOVE CREEK...WEST BRIDGER CREEK...POISON DRAW...LOOKOUT HILL DRAW...SAND HILLS DRAW AND MERRIAM MEADOWS DRAW. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE BETWEEN NOW AND 730 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. EXCESSIVE RAINFALL MAY CAUSE MUD AND ROCK SLIDES IN AREAS OF STEEPLY SLOPED TERRAIN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RIVERTON. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4347 10753 4311 10752 4312 10790 4347 10783 $$ SKRBAC
2 follow-up statements
139 WGUS75 KRIW 050048 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 648 PM MDT THU JUL 4 2013 WYC013-050330- /O.CON.KRIW.FF.W.0008.000000T0000Z-130705T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FREMONT WY- 648 PM MDT THU JUL 4 2013 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EAST CENTRAL FREMONT COUNTY UNTIL 930 PM MDT... AT 647 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR INDICATED WIDESPREAD 1 TO 2 INCHES OVER THE HIGHER TERRAIN OF EXTREME NORTHEAST FREMONT COUNTY WITH LOCAL AMOUNTS UP TO 3 INCHES SINCE LATE THIS AFTERNOON. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...LOST CABIN...LOST CABIN GAS PLANT...LYSITE...MONETA AND U.S. HWY 20/26 MILE MARKER 70. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...LYSITE CREEK...CRAWFORD CREEK...BRIDGER CREEK...EAST FORK LYSITE CREEK...COTTONWOOD CREEK...SOUTH BRIDGER CREEK...SIOUX CREEK...SNYDER CREEK...SCHOENING CREEK...EAST FORK DRY CREEK...BADWATER CREEK...DOLUS CREEK...SOUTH FORK BADWATER CREEK...SAND CREEK...SOUTH FORK SAND CREEK...ALKALI CREEK...POISON CREEK...DEER CREEK...STOVE CREEK...WEST BRIDGER CREEK...POISON DRAW...LOOKOUT HILL DRAW...SAND HILLS DRAW AND MERRIAM MEADOWS DRAW. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES... AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOST FLOOD RELATED DEATHS OCCUR IN VEHICLES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4347 10753 4311 10752 4312 10790 4347 10783 $$ SKRBAC
497 WGUS75 KRIW 050322 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 922 PM MDT THU JUL 4 2013 WYC013-050337- /O.EXP.KRIW.FF.W.0008.000000T0000Z-130705T0330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FREMONT WY- 922 PM MDT THU JUL 4 2013 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EAST CENTRAL FREMONT COUNTY WILL BE ALLOWED TO EXPIRE AT 930 PM MDT... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4347 10753 4311 10752 4312 10790 4347 10783 $$ MEUNIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 1:28 PM MDT, 3 hours 56 minutes earlier.
Area forecast discussion, Jul 4, 1:28 PM MDT, 3 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 128 PM MDT THU JUL 4 2013 .SHORT TERM...TONIGHT AND FRIDAY ABNORMALLY MOIST ATMOSPHERE WITH PW'S 150 TO NEARLY 200 PERCENT OF NORMAL HELPING TO FIRE THUNDERSTORMS ACROSS THE AREA. WEAK WINDS ALOFT WILL KEEP THE STORMS SLOW MOVING INTO THE EVENING BEFORE A BETTER WLY FLOW MOVES IN LATE TONIGHT INTO FRIDAY. WILL KEEP HIGH POPS THROUGH THE EVENING WITH SOME NOCTURNAL CONVECTION CONTINUING OVERNIGHT AND INTO FRIDAY MORNING WITH OUR LINGERING SHORTWAVE THAT WILL MOVE SLOWLY EAST INTO THE EVENING AND THEN ANOTHER POTENTIAL ONE ACROSS THE NORTH LATE. FRIDAY LOOKS TO BE A MORE STRONG TO SEVERE DAY WITH BETTER STORM MOTION AND DYNAMICS. ANOTHER SHORTWAVE MAY MOVE UP FROM THE SOUTHWEST AND COMBINE WITH JET STREAK DYNAMICS AND EVEN A FRONTAL BOUNDARY EAST OF THE DIVIDE TO PRODUCE A VERY ACTIVE DAY. INCREASED POPS TO LIKELY IN THE MOUNTAINS AND MID CHANCES IN THE THE LOWER ELEVATIONS TO AS MUCH AS LIKELY IN THE LOWER ELEVATIONS. .FRIDAY NIGHT THROUGH THURSDAY LONG TERM...FRIDAY NIGHT THROUGH THURSDAY THE RIDGE CONTINUES TO BREAK DOWN INTO FRIDAY WITH A LITTLE HELP FROM A MORE FAVORABLY ORIENTED AND STRONGER SPEED MAX ALOFT...STORMS WILL BE A BIT MORE ORGANIZED AND THEREFORE STRONGER...WITH THE BEST CHANCE FOR STRONG STORMS ONCE AGAIN ACROSS THE NORTHEAST. THE VERY MOIST ATMOSPHERE REMAINS FOR FRIDAY NIGHT AS WELL...WITH TORRENTIAL DOWNPOURS...FREQUENT LIGHTNING AND FLASH FLOODING THE MAIN THREATS WITH THESE STORMS...BUT HAIL TO THE SIZE OF QUARTERS IS POSSIBLE AS WELL. .AVIATION.../00Z ISSUANCE/ ACTIVE THUNDERSTORM PERIOD ACROSS THE ENTIRE AREA THROUGH FRIDAY. EVEN THE NIGHTTIME AND MORNING PERIODS WILL SEE AT LEAST ISOLATED THUNDERSTORMS WITH SCATTERED TO NUMEROUS STORMS IN THE AFTERNOON AND EVENING. ALL TERMINALS COULD BE IMPACTED AT ONE TIME OR ANOTHER. THE PEAK PERIODS WILL BE DURING THE AFTERNOON AND EVENING BUT ANY PERIOD COULD BE IMPACTED BY A THUNDERSTORM. .FIRE WEATHER... AN ACTIVE PERIOD OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST FRIDAY ACROSS THE AREA. STORMS WILL BE SLOWER MOVING INTO THIS EVENING WITH FLASH FLOODING THE MAIN THREAT BUT SOME COULD PRODUCE HAIL AND STRONG WIND GUSTS. SOME STORMS WILL CONTINUE THROUGH THE NIGHT AND INTO FRIDAY MORNING BEFORE STRONGER STORMS RETURN FRIDAY AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH A LITTLE FASTER STORM MOVEMENT. && .RIW WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT MDT TONIGHT WYZ001-002-007>009-012-014-015-022-024. && SHORT TERM...SKRBAC LONG TERM...ALLEN AVIATION...SKRBAC FIRE WEATHER...SKRBAC
Hazardous weather outlook, Jul 4, 9:19 AM MDT, 8 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 919 AM MDT THU JUL 4 2013 WYZ001>020-022>030-051200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 919 AM MDT THU JUL 4 2013 ...FLASH FLOOD WATCH FOR ALL THE MOUNTAINS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. SOME STORMS MAY PRODUCE VERY HEAVY RAIN AND POSSIBLE FLASH FLOODING...ESPECIALLY IN THE MOUNTAINS. THOSE WITH OUTDOOR INTERESTS SHOULD REMAIN AWARE OF CHANGING WEATHER CONDITIONS AND SEEK SHELTER IF STORMS APPROACH. AVOID CAMPING IN LOW LYING OR CANYON AREAS. ALSO BE ALERT FOR FREQUENT LIGHTNING WITH SOME STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY AND SATURDAY...ISOLATED TO SCATTERED THUNDERSTORMS. SOME STORMS COULD BE SEVERE IN THE AFTERNOON AND EVENING...ESPECIALLY ACROSS THE NORTH...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND OVER 40 MPH AND ANY SIZED HAIL...THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jul 4, 4:20 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 420 PM MDT THU JUL 4 2013 WYZ001-050015- YELLOWSTONE NATIONAL PARK- 420 PM MDT THU JUL 4 2013 THUNDERSTORMS WILL INCREASE ACROSS YELLOWSTONE NATIONAL PARK LATE THIS AFTERNOON WITH SCATTERED THUNDERSTORMS EXPECTED TO PERSIST THROUGH 8 PM. THE MAIN HAZARDS FROM THESE STORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH LOCAL RAINFALL AMOUNTS OF 0.50 TO 1 INCH...AND SMALL PEA TO MARBLE SIZE HAIL. WYZ012-013-050015- JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS- 420 PM MDT THU JUL 4 2013 ISOLATED THUNDERSTORMS WILL PERSIST ACROSS THE AREA THROUGH 8 PM. THOUGH THE MAIN LINE OF SHOWERS AND STORMS HAS MOVED MOSTLY EAST OF HIGHWAY 89 191...SEVERAL SLOW-MOVING STORMS WERE DRIFTING ACROSS EASTERN IDAHO TOWARD FAR WEST WYOMING. THE MAIN HAZARDS FROM THESE STORMS WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH LOCAL RAINFALL AMOUNTS OF 0.50 TO 1 INCH...AND SMALL PEA TO MARBLE SIZE HAIL. AEM
Special weather statement, Jul 4, 4:26 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 426 PM MDT THU JUL 4 2013 WYZ015>018-042330- LANDER FOOTHILLS WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY- 426 PM MDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 530 PM MDT... AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF BULL LAKE TO SINKS CANYON STATE PARK...AND MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... STATE HWY 131 AROUND 435 PM MDT. U.S. HWY 287 MILE MARKER 70...HWY JCT 287 AND 28...MILFORD...LANDER AND FORT WASHAKIE AROUND 450 PM MDT. U.S. HWY 287 MILE MARKER 80 AROUND 455 PM MDT. HWY JCT 287 AND 132 AROUND 500 PM MDT. BULL LAKE AROUND 505 PM MDT. DIVERSION DAM REST AREA AND WINKLEMAN DOME AROUND 515 PM MDT. U.S. HWY 26 MILE MARKER 100...HWY JCT 287 AND 26 AND ETHETE AROUND 520 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4333 10892 4281 10839 4260 10879 4311 10932 TIME...MOT...LOC 2226Z 233DEG 12KT 4309 10915 4272 10876 SKRBAC
Special weather statement, Jul 4, 4:30 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 430 PM MDT THU JUL 4 2013 WYZ007>009-017-042315- BIGHORN MOUNTAINS SOUTHEAST WY-BIGHORN MOUNTAINS WEST WY-OWL CREEK AND BRIDGER MOUNTAINS WY-WIND RIVER BASIN WY- 430 PM MDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN JOHNSON... SOUTHEASTERN WASHAKIE...EXTREME SOUTHEASTERN HOT SPRINGS... NORTHWESTERN NATRONA AND EXTREME NORTHEASTERN FREMONT COUNTIES UNTIL 515 PM MDT... AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF COTTONWOOD PASS...OR 34 MILES NORTHEAST OF SHOSHONI...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. DOPPLER RADAR HAS INDICATED THAT BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN ACROSS PART OF THIS AREA. AREA WASHES AND SMALL STREAMS WILL LIKELY SEE INCREASED OR DEVELOPING FLOW. USE CAUTION AND BE ALERT FOR ANY FLOODING. THIS STORM WILL BE NEAR... RURAL NORTHWESTERN NATRONA COUNTY THROUGH 515 PM MDT RURAL SOUTHERN WASHAKIE COUNTY THROUGH 515 PM MDT RURAL SOUTHEASTERN WASHAKIE COUNTY THROUGH 515 PM MDT RURAL SOUTHWESTERN JOHNSON COUNTY THROUGH 515 PM MDT IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4360 10712 4336 10707 4334 10757 4351 10761 TIME...MOT...LOC 2229Z 261DEG 12KT 4344 10747 SKRBAC
Special weather statement, Jul 4, 5:03 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 503 PM MDT THU JUL 4 2013 WYZ004-008-042345- BIGHORN MOUNTAINS WEST WY-NORTH BIG HORN BASIN WY- 503 PM MDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING UNTIL 545 PM MDT... AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR U.S. HWY 14A MILE MARKER 50...OR NEAR LOVELL...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... BIGHORN LAKE AROUND 530 PM MDT. U.S. HWY 14A MILE MARKER 60 AROUND 540 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4497 10794 4472 10792 4474 10842 4492 10844 TIME...MOT...LOC 2303Z 267DEG 11KT 4483 10830 SKRBAC
Special weather statement, Jul 4, 5:06 PM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 506 PM MDT THU JUL 4 2013 WYZ015>018-042345- LANDER FOOTHILLS WY-UPPER WIND RIVER BASIN WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY- 506 PM MDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 545 PM MDT... AT 502 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BULL LAKE TO HWY JCT 287 AND 28...AND MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... DIVERSION DAM REST AREA AND WINKLEMAN DOME AROUND 515 PM MDT. HWY JCT 287 AND 26 AROUND 520 PM MDT. U.S. HWY 26 MILE MARKER 100 AND ETHETE AROUND 525 PM MDT. HUDSON AROUND 535 PM MDT. MORTON...PILOT BUTTE RESERVOIR...KINNEAR...ARAPAHOE AND STATE HWY 132 AROUND 545 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. IN ADDITION...THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4339 10879 4281 10820 4268 10867 4326 10926 TIME...MOT...LOC 2306Z 250DEG 12KT 4322 10907 4279 10863 SKRBAC
Special weather statement, Jul 4, 5:23 PM MDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 523 PM MDT THU JUL 4 2013 WYZ019-030-050030- EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY- 523 PM MDT THU JUL 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SWEETWATER COUNTY UNTIL 630 PM MDT... AT 518 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES NORTHWEST OF CHAIN LAKES...OR 28 MILES NORTH OF WAMSUTTER...MOVING EAST AT 10 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CHAIN LAKES... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4220 10769 4196 10768 4196 10823 4220 10823 TIME...MOT...LOC 2323Z 263DEG 10KT 4207 10803 BRAUN
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:25 PM MDT | Special Weather Statement | RIW | Natrona | 50 min |
| Jul 3, 7:09 PM MDT | Special Weather Statement | RIW | 51 min | |
| Jul 3, 8:26 PM MDT | Special Weather Statement | RIW | 49 min | |
| Jul 4, 9:14 AM MDT | Flash Flood Watch | RIW | Big Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 4 more | 12 hr |
| Jul 4, 12:21 PM MDT | Special Weather Statement | RIW | Johnson | 39 min |
| Jul 4, 12:43 PM MDT | Flash Flood Warning | RIW | Johnson | 3 hr |
| Jul 4, 1:21 PM MDT | Special Weather Statement | RIW | 54 min | |
| Jul 4, 1:40 PM MDT | Special Weather Statement | RIW | Johnson | 35 min |
| Jul 4, 1:42 PM MDT | Special Weather Statement | RIW | 63 min | |
| Jul 4, 1:44 PM MDT | Special Weather Statement | RIW | 31 min | |
| Jul 4, 1:49 PM MDT | Special Weather Statement | RIW | Lincoln | 56 min |
| Jul 4, 2:10 PM MDT | Special Weather Statement | RIW | Johnson | 20 min |
| Jul 4, 2:18 PM MDT | Flash Flood Warning | RIW | Johnson, Natrona | 6 hr |
| Jul 4, 2:34 PM MDT | Special Weather Statement | RIW | Johnson | 26 min |
| Jul 4, 2:58 PM MDT | Special Weather Statement | RIW | 47 min | |
| Jul 4, 3:02 PM MDT | Special Weather Statement | RIW | Sublette | 58 min |
| Jul 4, 3:06 PM MDT | Flash Flood Warning | RIW | Lincoln, Sublette | 8 hr |
| Jul 4, 3:38 PM MDT | Special Weather Statement | RIW | 37 min | |
| Jul 4, 4:11 PM MDT | Special Weather Statement | RIW | Washakie | 64 min |
| Jul 4, 4:26 PM MDT | Special Weather Statement | RIW | Fremont | 64 min |
| Jul 4, 4:30 PM MDT | Special Weather Statement | RIW | Washakie | 45 min |
| Jul 4, 5:03 PM MDT | Special Weather Statement | RIW | Big Horn | 42 min |
| Jul 4, 5:06 PM MDT | Special Weather Statement | RIW | Fremont | 39 min |
| Jul 4, 5:23 PM MDT | Special Weather Statement | RIW | 67 min | |
| Jul 4, 5:32 PM MDT | Special Weather Statement | RIW | Big Horn | 43 min |
| Jul 4, 5:40 PM MDT | Special Weather Statement | RIW | 50 min |
Nearby
Flash Flood Warnings in Wyoming, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.